PORTLAND, Ore. (KOIN) — A toddler who is believed to have overdosed on fentanyl was taken to a hospital Monday afternoon after responding to multiple doses of Narcan, authorities tell KOIN 6 News.
Beaverton police say they were dispatched to a driveway of a home on Hyland Way on a report of a toddler who had overdosed just after 3 p.m.
Officers arrived to find the young girl unconscious, not breathing and without a pulse as neighbors in the area attempted CPR. Tualatin Valley Fire and Rescue responded to the scene as well, describing it as “very busy and chaotic.”
Thankfully, the Narcan brought the two-year-old girl back to consciousness. However, her current condition is unclear.
“The concern that we have at this time is that the pill format that the fentanyl was in is obviously something that came across to the 2-year-old as edible,” Matt Henderson with the Beaverton Police Department said. “Fentanyl can be disguised in anything — it can be disguised in something that looks like an over-the-counter medication, something that looks like a prescription pill or even candy.”
Henderson did not go into detail on what form of the drug the child ingested but reiterated it appeared edible to a toddler. There’s no word on how she came into contact with it.
KOIN 6 News will have more information as it develops.